Jump to content

Deb

Members
  • Content Count

    168
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Deb

  • Rank
    Advanced Member
  • Birthday 05/07/1957

Contact Methods

  • Website URL
    http://
  • ICQ
    0

Profile Information

  • Gender
    Female
  • Location
    Near Blacksburg,VA
  • Interests
    Gardening, reading, cooking, sewing, bird watching, taking walks

Recent Profile Visitors

1,600 profile views
  1. I'm a week late, but I hope you had a really great Birthday. Reading your posts always lightens my heart. You're a truly warm, caring and loving person. I hope you stay in remission. My thoughts are with you.
  2. Hi Morgan, I'm glad you've come back, and with such great news! You've experience what most only dream about! There are a lot of caring doctors out there, but to have one stick up for you in that way, WOW!
  3. I can't believe some of you have those twitches!!!!!! I remember first noticing it in my eyes. I twitched, trembled, and actually shook so much that I had a hard time walking and started falling a lot. I was tested for epilepsy, but when that came back negative, my neurologist just basically shrugged it off. Believe it or not, my Primary Care Physician determined that it was the SSRIs that were doing it to me. It's a very rare side effect of SSRIs, but as most of you have found out, if there's a side effect of a medication, than POTS sufferers will have it! Ha Ha. Looking back, I think
  4. Yes, I am completely off the meds. Like you, I also have asthma and other allergies and eczema, so I have to take preventive medications. I started having anxiety attacks because of or along with the POTS, and I still get them. I use Lorazapam only when I feel one coming on. Thankfully they are very infrequent now. I think the meds were a real life-saver for me. I couldn't get myself to the bathroom alone before I started on the midodrine and florinef. They were like magic. Don't get me wrong, I felt bad most of the time, but I had some good days, too, and I was able to go back to work.
  5. When I read your posting, I almost cried. It brought back so many memories from when I was trying to find out what was wrong me. I wish I could slap your sisters for their attitudes! I relied a lot on my husband's support. He's a fishing guide and knows lots of doctors (they all seem to like to fish) and he was able to pull in a favor with someone who knew the head of the Neurology department. It was at Christmas and no one was going to be able to do the TTT for weeks. Fortunately I had the test on Jan 30th and was able to start medications the next day. So, my advice to you is to d
  6. Since I'm now recovered from POTS, I can look at my symptoms, etc, a little more objectively than I could when I was feeling so bad. I can honestly say that if I hadn't been on the Florinef, I would not have been able to do anything. The side effects were way more desireable than the symptoms. My doctors tell me that it is extremely unlikely that I will have POTS again, but if I did, I would not hesitate to take the Florinef again. Like Meg said, if it's the only thing that works, then use it. Just try to eat as healthily as you can, and NEVER let yourself get dehydrated.
  7. I, too, find this topic fascinating. I started having anxiety attacks AFTER the POTS symptoms started but before I was diagnosed with POTS. I am such a laid back type person that I fought the doctors about having anxiety because in the beginning the doctors in the ER were trying to blame my POTS symptoms totally on anxiety. Sound familiar? With all the POTS symptoms it was hard to sort out which symptoms were from POTS, which were from the anxiety, and which were the side-effects from the medications! I have never found a real connection with stress and my attacks. I know that stress ca
  8. I hope your appointment with the gastro went well. Your pain sounds like what I had when I was having my worst POTS symptoms. I was terribly distended and couldn't eat. I felt like a knife was stabbing into me. It was hard to even breathe normally. I was also put on Levisin like Mandasmom to relieve the spasms. It really did help, and I only had to take it when I was having symptoms, not everyday. I sure hope you have good news.
  9. To Nadine, Despite the side effects, Florinef helped me a lot. I also drank several quarts of water and added salt to some of it every day. That combination seemed to keep me hydrated. I forget the name of the drug I was on, but it kept my BP elevated so I could function. I would faint or nearly faint every time I stood up when I was at my worst. So, that really helped, too. I paced myself so that I wouldn't get overly tired. That was hard, because I love to be outside but I tired so easily I couldn't do more than walk for a few minutes on the days I worked. Resting between periods of
  10. In answer to dsdmom about autonomic neuropathy, yes, I did suffer from it. I had periods of freezing or burning up, I had irritable bowel syndrome, I had trouble swallowing, I lost a LOT of weight because I could only eat a few bites before I felt full. They were the most troublesome problems. All of those finally went away. The only neuropathy I still have is a slight numbness in my little fingers, mostly my right one.
  11. It's been over two years since I wrote on this forum. I learned so much here and more than anything else, it helped me to get through the bad times. After many months of feeling tired, losing weight, fainting spells, hospital visits, lost time at work, etc, I was diagnosed in Dec of 2003 with POTS at the University of VA Medical Center where I also worked. I had the strongest reaction on the Tilt Table Test of anyone tested there, and I still hold that title. My illness was caused by a virus that attacked my nervous system. I consider myself one of the lucky ones because even though it t
  12. I've had that just about all my life. For me it's oversensitivity/eczema. Taking a cool bath with bath oil helps A LOT!!! Also, and this sounds gross but really works, spread on a thin layer of Vasaline on the area that acts up. I keep a container by my bed. The Vaseline brand works the best because it is easier to spread. If you don't want to or can't take a bath, then take a cool shower and spread with the Vasoline as soon as you pat yourself dry. I used hydrocortisone creams for years, actually decades, and it now doesn't do a thing for me. I hope this helps! Oh, it can also be a si
  13. Even though I don't have most of my POTS symptoms any longer, I still get the numbness in my toes and fingers. The Neuro that diagnosed me said that I probably had a virus that damaged my peripheral nerves but they may heal in time. It's always worse when I've overdone and worn myself out. I've been canning tomatoes, that would wear anyone out! The only thing that now seems to help the numbness is to get enough sleep. If I pace myself better, then I go for days without any numbness. Sue, I've never had as much numbness as you've described, but when it was the worse, it went down my right s
  14. I've read about theophylline. It wasn't an option for me because I have asthma, and there are much better medications for asthma now. It would have been a bad trade-off. I am very happy for you that it's working so well. You're the first one I've heard of that's taking theophylline for tachycardia. Keep up the good progress!
  15. I can vouch for all of the advice given above. Florinef got my kidneys back on track with the help of a lot of salt and water that I was unable to do with water and salt alone. But, it also gave me headaches. The longer I was on it, the worse I felt. I got to where I had a headache almost non-stop and chest pressure that felt like a tight band around my chest. As for weaning off of it, I was told to take half of the pill for three days, and then stop completely. I would not recommend that to anyone. Wean off of it much more slowly. I had horrible side-effects that included huge swings
×
×
  • Create New...